Homework Help

Why would a high blood pressure medicine make you urinate more than usual?

user profile pic

jrusso21 | Student, College Freshman | eNoter

Posted July 29, 2010 at 4:02 PM via web

dislike 1 like

Why would a high blood pressure medicine make you urinate more than usual?

1 Answer | Add Yours

user profile pic

dano7744 | College Teacher | (Level 2) Educator

Posted July 29, 2010 at 5:30 PM (Answer #1)

dislike 1 like

Blood pressure medications have very different mechanisms of action. They work in different ways. Some medications used in the treatment of hypertension contain a diuretic. Others do not. Your primary care physician is best suited to decide which hypertensive medication is right for you.

The regulation of blood pressure is multi-faceted. Some patients have fluid overload that is a contributing factor to the hypertension. These patients may be prescribed a medication that contains a diuretic. Diuretics decrease CV fluid levels and thus lower the blood pressure. When someone takes a diuretic urine output is increased and sometimes a drastic increase is noted and the dosage of the medication may need to be lowered.

Join to answer this question

Join a community of thousands of dedicated teachers and students.

Join eNotes